Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 5, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 8, 2018, 5:37 AM EDT for Schoolcraft County, Michigan. It took effect at Jul 8, 2018, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2018, 5:37 AM EDT (09:37 UTC)
- In effect from
- Jul 8, 2018, 12:00 PM EDT
- Expired
- Jul 8, 2018, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WHUS43 KMQT 080937 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 537 AM EDT Sun Jul 8 2018 MIZ014-090000- /O.NEW.KMQT.BH.S.0005.180708T1600Z-180709T0000Z/ Southern Schoolcraft- 537 AM EDT Sun Jul 8 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from noon EDT today through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ lg
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 8, 5:31 AM EDT, 6 minutes earlier.
Area forecast discussion, Jul 8, 5:31 AM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Marquette MI 531 AM EDT Sun Jul 8 2018 .SHORT TERM...(Today and tonight) Issued at 450 AM EDT SUN JUL 8 2018 Frontal boundary associated with its attendant low deepening over northern Ontario today will approach western Lake Superior tonight, and cross Upper Michigan tomorrow. Along and ahead of the boundary, showers and thunderstorms are anticipated, although coverage as the front crosses the U.P. will wane, with portions of the eastern and southern U.P. potentially missing out on precip altogether. Atmospheric moisture, initially abundant over NE MN into western Lake Superior, will get squeezed out as the front hits a figurative wall, colliding with the periphery of a stout 597mb ridge centered over the Midwest today into tonight. Given the dry air that will likely dominate over the eastern U.P. today, this could create another elevated fire danger day this afternoon (see the Fire Weather Discussion for more details). Additionally, gusty south-southwesterly winds again today will add fuel to the fire danger, so to speak, as well as create hazardous boating conditions on Lake Michigan and the Bay of Green Bay (see the Marine discussion below). Lastly in the hazards realm, WAA continuing to pump into the forecast area today will usher in temps approaching and exceeding the 90 degree mark for many in the U.P., especially for locations in the interior sections, as well as those downslope of elevated terrain. Lows tonight will only drop into the 60s area-wide, with upper 60s expected along lakeshore communities in Marquette County. To wrap it all up, those with outdoor plans today should be prepared for the heat. Isle Royale and the Keweenaw Peninsula will be the first to see showers and thunderstorms, possibly strong, developing this afternoon into tonight. Burning is highly discouraged in the eastern U.P. where dry conditions persist, and mariners, particularly those in smaller craft in the Bay of Green Bay and Lake Michigan, should be advised of hazardous boating conditions. .LONG TERM...(Monday through Saturday) Issued at 504 AM EDT SUN JUL 8 2018 Looking for isolated to scattered showers and perhaps a thunderstorms as a cold front drops through the area Mon morning into the afternoon. At this point, moisture looks to limit areal coverage. Next chance for precip looks to be Wed night and Thu as a low moves across Canada and drops a cold front through the area. Beyond that it looks dry through the weekend. Overall, didn't have to make any changes to the blended initialization. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1130 PM EDT SAT JUL 7 2018 High pressure still in control, with VFR conds prevailing thru much of the TAF period. An approaching trough will keep winds up around 10 knots out of the southwest at all TAF sites through the night. With the trough there may be some MVFR ceilings at IWD and CMX Sunday morning but have left them low VFR for now. A brief period of showers is expected mid-morning tomorrow at CMX which would also come with an hour or two of IFR vis. Low-level wind shear is expected for a several hour period tomorrow morning. LLWS abates by midday as the boundary layer mixes, but in turn that mixing will introduce mid-20s knots surface gusts at all three sites in the afternoon. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 435 AM EDT SUN JUL 8 2018 A Small Craft Caution has been hoisted for the Bay of Green Bay this morning for winds around 20 knots out of the SSW. These winds will remain elevated through tonight, eventually shifting from out of the NW by Monday night. Ten to 15 knot winds initially on Monday will settle down to 5 to 10 knots behind a frontal passage tomorrow night. Look for slightly stronger winds on the nearshore waters of Lake Michigan. For the open waters of Lake Superior, sustained winds of near 20 knots out of the SSW to SW are to be expected today, becoming more southwesterly tonight at around 10 to 15+ knots. Winds tomorrow will become more west-northwesterly behind the aforementioned frontal passage, remaining around or below 10 knots through mid- week. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...lg LONG TERM...Titus AVIATION...RJC/Beachler MARINE...lg
Hazardous weather outlook, Jul 8, 5:29 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 529 AM EDT Sun Jul 8 2018 MIZ014-090930- Southern Schoolcraft- 529 AM EDT Sun Jul 8 2018 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight There is a high swim risk today along the Lake Michigan beaches in southern Schoolcraft County.. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001>007-009>013-084-085-090930- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 529 AM EDT Sun Jul 8 2018 /429 AM CDT Sun Jul 8 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible over western Upper Michigan tonight. Some storms could become strong. Long term dryness along with low humidity and gusty winds today will lead to an elevated wildfire potential over eastern Upper Michigan. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-090930- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 529 AM EDT Sun Jul 8 2018 /429 AM CDT Sun Jul 8 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms are possible today across western Lake Superior, then across the rest of the lake tonight. Some storms could become strong to perhaps severe late today in the western portions of Lake Superior and contain large hail and strong gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-090930- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 529 AM EDT Sun Jul 8 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Titus
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:34 PM EDT | Special Weather Statement | MQT | Marquette | 56 min |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.